MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF

MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Catalog Number NON21430LF
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported from the facility that a patient was undergoing a posterior spine fusion and exploration of the spine when the gauze was noted to be fraying in the spine during the procedure.The material had to be picked out by the surgeon and the area was irrigated with no additional intervention required.The patient was under general anesthesia at the time of the event; however there was no reported additional anesthesia required or extension in procedure time required related to the customer reported issue.There is no additional information available.There was no report of any adverse patient consequence, no effect on the patient's stability as a result of the incident.A companion sample was returned to the manufacturer for evaluation and the customer reported issue was confirmed.A definitive root cause for the reported issue could not be determined at this time.There is no additional information available.Due to the reported incident, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauze was noted to be fraying in the spine during the procedure and required manual removal during the procedure.

Common Device Name
GAUZE,SPONGE,4"X4",16PLY,XRAY,STRL,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10415214
Report Number1417592-2020-00056
Device Sequence Number2445703
Product Code GDY
UDI-Device Identifier80080196832346
UDI-Public80080196832346
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNON21430LF
Device Lot Number6051911103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR